Thyroid UK

Mercury pharma levothyroxine- does it cause joint pain?

For the last few weeks I have been in a lot of pain. My joints hurt and are stiff and my lower legs ache. I think this has happened since starting my new prescription which is the Mercury pharma brand of levothyroxine. I am going to go to the chemist today and ask what brand I had last time.

Does anyone else have these side effects with MP?

5 Replies
oldestnewest

Mouse,

MP didn't suit me as palpitations were worse on MP and I told my pharmacist I would only accept Actavis or Wockhardt.

The joint pains I had were due to vitamin D deficiency.

2 likes
Reply

If it's not used, ie not converted into t3 then this can be one of the causes of joint pain.

You could be allergic to the fillers though..... Worth trying a few anti histamines?

Once you find a brand which suits, always best to stick with it.

Reply

I get joint pain and stiff feet, achilles and calf muscles when my T3 falls too low so I have to take meds which contain T3.

1 like
Reply

I hadn't realised that morning ankle stiffness is a hypo thing, also expected of rheumatoid arthritis, until I looked it up after a rare morning walk recently.

Reply

Yes......I was the same.In fact MP anything didn't suit me.

When using T4 Levo only I asked my Pharmicist to switch me to Actavis.

Reply

You may also like...